The short answer is “because it is diabetes”. For me, when this sort of thing happens I have to look at all the possibilities. That is if I can find them all.
All of the replies give you good possibilities to look at. There is something you said that I have found a similar issue with which has not been mentioned. That is the insulins you are using.
I began my insulin usage with Lantus and Apidra. After using Humalog during a shortage of Apidra I found that it worked much better. Apidra was working too quickly for me and causing lows. I switched to Humalog and it helped immensely.
Then early this year my doctor switched me to Tresiba from Lantus. Shortly after that I found that I needed to use less Humalog than I had previously been using by about one unit across the board. I have not heard anyone else say that Tresiba has increased their insulin sensitivity, but it definitely has for me.
What you are describing sounds to me like there is just too much insulin activity going on for what you are eating and doing. It may be the combination of the two or it may be your basal dose. I have noticed and others have stated that Tresiba has a sweet spot. One or two units either side of that can create a significant response either way.
Different insulins work differently and some are not suitable depending on your diet and lifestyle. I would seriously take a look at this with your doctor and maybe change the Apidra to something that is not as fast acting. That change made a big difference for me and it might for you.